Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An arithmetic obstruction to division algebra decomposability

Author: Eric S. Brussel
Journal: Proc. Amer. Math. Soc. 128 (2000), 2281-2285
MSC (1991): Primary 16K20; Secondary 11R37
Published electronically: February 21, 2000
MathSciNet review: 1662237
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper presents an indecomposable finite-dimensional division algebra of $p$-power index that decomposes over a prime-to-$p$ degree field extension, obtained by adjoining $p$-th roots of unity to the base. This shows that the theory of decomposability has an arithmetic aspect.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16K20, 11R37

Retrieve articles in all journals with MSC (1991): 16K20, 11R37

Additional Information

Eric S. Brussel
Affiliation: Department of Mathematics and Computer Science, Emory University, Atlanta, Georgia 30322

Received by editor(s): June 10, 1998
Received by editor(s) in revised form: October 6, 1998
Published electronically: February 21, 2000
Communicated by: Ken Goodearl
Article copyright: © Copyright 2000 American Mathematical Society